Alert archive / Arkansas / River Flood Warnings in 2008
River Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 3, 2008, 8:04 AM CST for Crawford County, Sebastian County, Arkansas. It took effect at Mar 3, 2008, 4:52 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 8:04 AM CST (14:04 UTC)
- In effect from
- Mar 3, 2008, 4:52 PM CST
- Expired
- Mar 4, 2008, 10:03 AM CST
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 031404 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 804 AM CST MON MAR 03 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-032204- /O.NEW.KTSA.FL.W.0005.080303T2122Z-080305T0510Z/ /PTAO2.2.ER.080303T2122Z.080304T0600Z.080304T2310Z.NO/ 804 AM CST MON MAR 03 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR POTEAU. * FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM MONDAY THE STAGE WAS 15.32 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 27.3 FEET BY TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. * IMPACT...AT 28.0 FEET...SEVERE VALLEY FLOODING WILL AFFECT CROPLANDS AND COUNTY ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. OLD HIGHWAY 112 MAY BECOME IMPASSABLE. $$ OKC079-032204- /O.NEW.KTSA.FL.W.0006.080303T1404Z-080306T1520Z/ /PANO2.2.ER.080303T1350Z.080304T1800Z.080306T0920Z.NO/ 804 AM CST MON MAR 03 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM MONDAY THE STAGE WAS 27.74 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 39.6 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 39.0 FEET...SEVERE DEPTHS OF FLOODING OF CROP AND PASTURELANDS WILL OCCUR FROM SHADY POINT TO ARKOMA. SEVERAL ROADS CROSSING THE POTEAU RIVER WILL BE TOTALLY IMPASSABLE. $$ ARC033-131-032204- /O.NEW.KTSA.FL.W.0007.080303T2317Z-080304T1920Z/ /VBUA4.1.ER.080303T2317Z.080304T0600Z.080304T1320Z.NO/ 804 AM CST MON MAR 03 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT VAN BUREN. * FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM MONDAY THE STAGE WAS 19.38 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
5 follow-up statements
000 WGUS84 KTSA 031913 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 113 PM CST MON MAR 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-040313- /O.EXT.KTSA.FL.W.0005.080303T2055Z-080304T2041Z/ /PTAO2.2.ER.080303T2055Z.080304T0600Z.080304T1441Z.NO/ 113 PM CST MON MAR 03 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR POTEAU. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 PM MONDAY THE STAGE WAS 22.58 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.2 FEET BY TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 26.0 FEET...MODERATE VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-040313- /O.EXT.KTSA.FL.W.0006.000000T0000Z-080306T1127Z/ /PANO2.2.ER.080303T1416Z.080305T0000Z.080306T0527Z.NO/ 113 PM CST MON MAR 03 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 PM MONDAY THE STAGE WAS 31.50 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 39.4 FEET TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. * IMPACT...AT 39.0 FEET...SEVERE DEPTHS OF FLOODING OF CROP AND PASTURELANDS WILL OCCUR FROM SHADY POINT TO ARKOMA. SEVERAL ROADS CROSSING THE POTEAU RIVER WILL BE TOTALLY IMPASSABLE. $$ ARC033-131-040313- /O.EXT.KTSA.FL.W.0007.080303T2252Z-080304T1933Z/ /VBUA4.1.ER.080303T2252Z.080304T0600Z.080304T1333Z.NO/ 113 PM CST MON MAR 03 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM MONDAY THE STAGE WAS 20.97 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
000 WGUS84 KTSA 040110 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 710 PM CST MON MAR 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-040910- /O.EXT.KTSA.FL.W.0007.000000T0000Z-080304T1700Z/ /VBUA4.1.ER.080303T2110Z.080304T0000Z.080304T1100Z.NO/ 710 PM CST MON MAR 03 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 400 PM MONDAY THE STAGE WAS 22.07 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE TO RISE TO NEAR 23.5 FEET THIS EVENING...AND FALL BELOW THE FLOOD STAGE OF 22 FEET BY 6 AM TUESDAY. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING. $$
000 WGUS84 KTSA 040657 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1257 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. OKC079-041457- /O.EXT.KTSA.FL.W.0005.000000T0000Z-080304T2007Z/ /PTAO2.1.ER.080303T1942Z.080304T0400Z.080304T1407Z.NO/ 1257 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR POTEAU. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 AM TUESDAY THE STAGE WAS 25.61 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 26.0 FEET...MODERATE VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-041457- /O.EXT.KTSA.FL.W.0006.000000T0000Z-080306T1023Z/ /PANO2.2.ER.080303T1416Z.080305T0000Z.080306T0423Z.NO/ 1257 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 AM TUESDAY THE STAGE WAS 36.44 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 38.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. * IMPACT...AT 39.0 FEET...SEVERE DEPTHS OF FLOODING OF CROP AND PASTURELANDS WILL OCCUR FROM SHADY POINT TO ARKOMA. SEVERAL ROADS CROSSING THE POTEAU RIVER WILL BE TOTALLY IMPASSABLE. $$ ARC033-131-041457- /O.EXT.KTSA.FL.W.0007.000000T0000Z-080304T1930Z/ /VBUA4.1.ER.080304T0751Z.080304T1200Z.080304T1330Z.NO/ 1257 AM CST TUE MAR 04 2008 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM MONDAY THE STAGE WAS 20.76 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$ OKC127-041456- /O.CON.KTSA.FL.W.0008.000000T0000Z-080305T0643Z/ /ANTO2.1.ER.080303T2203Z.080304T0600Z.080305T0043Z.NO/ 1257 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 AM TUESDAY THE STAGE WAS 26.69 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * IMPACT...AT 27.0 FEET...MINOR FLOODING WILL OCCUR ALONG WEST BANK OF KIAMICHI RIVER NEAR MOYERS. CAMPERS SHOULD MOVE TO HIGHER GROUND. $$ ARC033-OKC135-040727- /O.CAN.KTSA.FL.W.0009.000000T0000Z-080304T0738Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1257 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE LEE CREEK NEAR VAN BUREN. * AT 550 PM MONDAY THE STAGE WAS 399.10 FEET. * FLOOD STAGE IS 401.0 FEET. * FORECAST...THE LEE CREEK NEAR VAN BUREN CRESTED BELOW FLOOD STAGE AT 399.1 FEET. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 401.0 FEET...WATER MAY BEGIN TO COVER AN ACCESS ROAD INTO TAILWATER PARK. $$
000 WGUS84 KTSA 041343 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 743 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. OKC079-041413- /O.CAN.KTSA.FL.W.0005.000000T0000Z-080304T2007Z/ /PTAO2.1.ER.080303T1942Z.080304T0400Z.080304T1134Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR POTEAU. * AT 600 AM TUESDAY THE STAGE WAS 23.86 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-042143- /O.EXT.KTSA.FL.W.0006.000000T0000Z-080306T1042Z/ /PANO2.2.ER.080303T1416Z.080305T0000Z.080306T0442Z.NO/ 743 AM CST TUE MAR 04 2008 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 37.69 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 38.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. * IMPACT...AT 39.0 FEET...SEVERE DEPTHS OF FLOODING OF CROP AND PASTURELANDS WILL OCCUR FROM SHADY POINT TO ARKOMA. SEVERAL ROADS CROSSING THE POTEAU RIVER WILL BE TOTALLY IMPASSABLE. $$ OKC001-041930- /O.CON.KTSA.FL.W.0010.000000T0000Z-080304T1930Z/ /WTTO2.1.ER.080304T0900Z.080304T1200Z.080304T1330Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 11.45 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ ARC033-131-041803- /O.EXT.KTSA.FL.W.0007.000000T0000Z-080304T1803Z/ /VBUA4.1.ER.080304T0207Z.080304T0700Z.080304T1203Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM TUESDAY THE STAGE WAS 22.85 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$ OKC127-042048- /O.CON.KTSA.FL.W.0008.000000T0000Z-080304T2048Z/ /ANTO2.1.ER.080303T2203Z.080304T0700Z.080304T1448Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 26.31 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 25.0 FEET...MINOR FLOODING BEGINS ALONG THE WEST BANK OF THE KIAMICHI RIVER NEAR MOYERS. CAMPERS ALONG THE RIVER SHOULD MOVE TO HIGHER GROUND. $$
000 WGUS84 KTSA 041603 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1003 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOING RIVERS IN IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-041703- /O.CAN.KTSA.FL.W.0007.000000T0000Z-080304T1600Z/ /VBUA4.1.ER.080304T0207Z.080304T0700Z.080304T1203Z.NO/ 1003 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT VAN BUREN. * AT 700 AM TUESDAY THE STAGE WAS 21.72 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING.. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 3, 3:45 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 3, 3:45 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
345 AM CST MON MAR 3 2008
.DISCUSSION...
THIS MORNING...FRONT HAS PUSHED THROUGH MOST OF THE AREA WITH
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS CONTINUING TO CAUSE
FLOODING PROBLEMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. ADDITIONAL AREA OF PRECIP EXPANDING ACROSS NE TEXAS WILL
MOVE INTO SE OKLAHOMA SHORTLY AND BRING ADDITIONAL HEAVY RAIN.
AT LEAST PART OF FLOOD WATCH MAY NEED TO BE EXTENDED...HAVE
DROPPED AREAS NORTH OF I-44 AS HEAVIEST RAIN HAS MOVED OUT AND
ADDITIONAL HEAVY PRECIP REMAINS SOUTH.
TEMPS DROPPING SUBSTANTIALLY BEHIND FRONT WITH SOME GUSTS NEAR 40-
MPH WEST OF TULSA. WIND ADVISORY WILL BE KEPT IN PLACE TIL 12Z BUT
SHOULD SEE A DECREASE IN SPEEDS AFTER THAT. CHANGE TO A MIX OF
PRECIP BY THIS AFTERNOON IN NORTHERN AREAS...FORECAST SOUNDINGS
SUPPORT MORE OF A SLEET SNOW MIX WITH SOME POSSIBILITY OF FZRA
ACROSS NW ARKANSAS. THIS NEEDS TO BE WATCHED THROUGH THE DAY BUT
AT THIS TIME...THE SIGNIFICANT WINTER WEATHER STILL FIGURES TO BE
WITH THE MAIN UPPER LOW.
WATER VAPOR IMAGERY SHOWS POWERFUL UPPER LOW EAST OF THE FOUR
CORNERS AREA THIS MORNING. THE LOW ACTUALLY MADE A BRIEF
RETROGRESSION TO THE SOUTHWEST....BUT PROFILERS NOW SHOW STRONGER
WINDS ON THE EAST SIDE OF THE LOW AND RECENT SAT TRENDS SHOW IT
HAS FINALLY BEGUN TO TURN TO THE EAST. THE TRACK OF THIS LOW
REMAINS THE BIG PROBLEM FOR TONIGHT INTO EARLY TUESDAY AS THERE
REMAINS A STRONG SIGNAL OF A SWATH OF HEAVY SNOWFALL JUST LEFT OF
THE TRACK OF MID LEVEL SYSTEM. RELATIVELY WARM GROUND TEMPS WILL
KEEP ACCUM DOWN SOMEWHAT EXPECT FOR THE ZONE OF HEAVIEST SNOWFALL
RATES...AND THIS REMAINS TOUGH TO PIN DOWN AT THIS TIME. IN ANY
CASE...ACCUMULATING SNOW SHOULD BEGIN TO IMPACT PORTIONS OF SE
OKLAHOMA SHORTLY AFTER 00Z AND INTO NW ARKANSAS BEFORE 06Z.
SO...HAVE UPGRADED TO A WINTER STORM WARNING FROM PITTSBURG AND
LATIMER NORTHEAST THROUGH CARROLL AND MADISON...WITH A WINTER WX
ADVISORY TO THE NORTH. THERE WILL LIKELY BE A VERY TIGHT GRADIENT
IN SNOWFALL ACCUM ALONG THE NORTHERN EDGE AS STRONG DEFORMATION
ZONE BECOMES ESTABLISHED. HAVE ALSO INCLUDED PUSH/CHOCTAW COUNTIES
IN A WATCH AS RECENT MODEL TRENDS INDICATE POTENTIAL FOR A MORE
SOUTHERLY TRACK. STILL VERY TOUGH TO SAY EXACTLY WHERE THE
HEAVIEST SNOW WILL FALL...BUT WITH STEEP LAPSE RATES WITHIN THE
COLD AIR LOCAL RATES OF 2-3 INCHES AN HOUR ARE NOT IMPOSSIBLE.
ONCE THE SYSTEM DEPARTS TUESDAY SKIES SHOULD CLEAR FAIRLY QUICKLY
BUT TEMPS WILL NOT WARM MUCH...ESPECIALLY IN AREAS WITH SIG SNOW
COVER. ANOTHER FRONT WILL PUSH TROUGH WED AND KEEP COOL TEMPS
AROUND INTO LATE IN THE WEEK...WITH A GOOD WARM UP BY NEXT
WEEKEND. STAYED CLOSE TO GUIDANCE THROUGHOUT THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 23 44 30 / 100 70 0 0
FSM 43 25 41 26 / 100 90 30 0
MLC 40 26 42 33 / 100 90 0 0
BVO 34 22 45 25 / 90 50 0 0
FYV 39 21 35 20 / 100 90 40 0
BYV 39 21 33 24 / 100 90 40 0
MKO 39 25 41 27 / 100 90 10 0
MIO 35 22 39 25 / 100 70 10 0
F10 38 25 42 29 / 100 90 0 0
HHW 44 28 46 36 / 100 90 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON MONDAY FOR OKZ049-OKZ053-OKZ062-OKZ063-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071.
WINTER STORM WARNING FROM 9 AM MONDAY TO 6 AM TUESDAY FOR OKZ063-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
WINTER WEATHER ADVISORY FROM 9 AM MONDAY TO 6 AM TUESDAY FOR
OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
OKZ067.
WINTER STORM WATCH FROM 9 AM MONDAY TO 6 AM TUESDAY FOR OKZ049-
OKZ053-OKZ076.
AR...FLOOD WATCH UNTIL NOON MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
WINTER STORM WARNING FROM 9 AM MONDAY TO 6 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019.
WINTER STORM WATCH FROM 9 AM MONDAY TO 6 AM TUESDAY FOR ARZ020-
ARZ029.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Mar 3, 4:50 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 AM CST MON MAR 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 AM CST MON MAR 3 2008 ...FLOODING RAINFALL WILL CONTINUE THIS MORNING ACROSS PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... ...SIGNIFICANT SNOWFALL EXPECTED THIS EVENING AND OVERNIGHT FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WINTER WEATHER. SNOW ACCUMULATION. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. ICE ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS CONTINUED EARLY THIS MORNING ALONG A COLD FRONT THAT STRETCHED FROM NORTHWEST ARKANSAS INTO FAR SOUTHEASTERN OKLAHOMA. THE COLD FRONT HAS SLOWED SOME AS THE UPPER FLOW BECOMES PARALLEL TO THE BOUNDARY...WHICH HAS HELPED FOCUS WIDESPREAD HEAVY FLOODING RAINFALL ACROSS MUCH OF SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ADDITIONAL RAINFALL CURRENTLY OVER NORTHERN TEXAS WILL MOVE INTO THE FLOOD PRONE AREA THIS MORNING...WITH AN ADDITIONAL INCH OR TWO OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH...OKCFFATSA...REMAINS IN EFFECT UNTIL NOON FOR ALL BUT NORTHEAST OKLAHOMA. AS COLDER AIR CONTINUES TO FILTER SLOWLY SOUTH ACROSS THE REGION...PRECIPITATION MAY BEGIN TO MIX WITH LIGHT FREEZING RAIN AND SLEET BY LATE MORNING INTO THE AFTERNOON...PARTICULARLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WARM GROUND CONDITIONS SHOULD LIMIT ICE ACCUMULATIONS TO MAINLY ELEVATED SURFACES. THE MORE SIGNIFICANT WINTER THREAT WILL ARRIVE BY THIS EVENING AND OVERNIGHT AS A POWERFUL UPPER LEVEL SYSTEM EJECTS ACROSS NORTH TEXAS INTO NORTHERN ARKANSAS. THIS TRACK FAVORS A BAND OF LOCALLY HEAVY SNOWFALL ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS TIME...4 TO 6 INCHES OF SNOW APPEAR POSSIBLE GENERALLY FROM A BAND FROM PITTSBURG AND MCINTOSH COUNTIES EXTENDING NORTHEAST THROUGH BENTON...CARROLL...MADISON AND WASHINGTON COUNTIES IN NORTHWEST ARKANSAS. SNOWFALL AMOUNTS FARTHER SOUTH...INCLUDING FAR SOUTHEAST OKLAHOMA INTO THE FORT SMITH REGION...ARE MORE QUESTIONABLE AT THIS TIME. DUE TO THE UNCERTAINTY...THIS AREA HAS BEEN INCLUDED IN A WINTER STORM WATCH THROUGH TONIGHT. THE TRACK OF THE UPPER LOW REMAINS UNCERTAIN AT THIS TIME...AND SNOWFALL FORECASTS WILL BE FINE TUNED DURING THE DAY. PLEASE REFER TO THE LATEST SUITE OF WINTER WEATHER PRODUCTS...OKCWSWTSA...FOR FURTHER DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORMS SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS. PLEASES REPORT FLOODING AND SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TULSA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... LINGERING LIGHT SNOW WILL BE POSSIBLE OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY TUESDAY MORNING. ONLY MINOR ACCUMULATIONS ARE EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 3, 2:53 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
253 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
03/03/2008 SEBASTIAN AR EMERGENCY MNGR
WATER IN SEVERAL BUILDINGS. TWO FEET OF WATER OVER THE
ROAD ALONG ZERO AVENUE. WATER RESCUES UNDERWAY IN PARTS
OF THE CITY.
&&
MATLocal storm report, Mar 3, 3:35 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD VAN BUREN 35.44N 94.35W
03/03/2008 CRAWFORD AR LAW ENFORCEMENT
NUMEROUS COUNTY ROADS UNDER WATER.
0330 AM FLASH FLOOD OZARK 35.49N 93.83W
03/03/2008 FRANKLIN AR LAW ENFORCEMENT
STREETS IN OZARK AND NUMEROUS COUNTY ROADS UNDER WATER.
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:43 PM CST | Special Weather Statement | TSA | Crawford, Sebastian | 47 min |
| Mar 3, 12:13 AM CST | Special Weather Statement | TSA | Benton | 62 min |
| Mar 3, 12:31 AM CST | Special Weather Statement | TSA | Franklin | 44 min |
| Mar 3, 1:01 AM CST | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 59 min |
| Mar 3, 1:44 AM CST | Flash Flood Warning | TSA | Crawford, Sebastian | 6 hr |
| Mar 3, 1:48 AM CST | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 57 min |
| Mar 3, 1:53 AM CST | Special Weather Statement | TSA | Carroll, Madison | 52 min |
| Mar 3, 2:56 AM CST | Flash Flood Warning | TSA | Franklin | 6 hr |
| Mar 3, 3:41 AM CST | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Mar 3, 4:05 AM CST | Winter Storm Warning | TSA | Benton, Carroll, Madison, Washington | 28 hr |
| Mar 3, 7:43 AM CST | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Mar 3, 8:54 AM CST | Flash Flood Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian, Washington | 4 hr |
| Mar 3, 5:54 PM CST | River Flood Warning | TSA | Crawford | 7 hr |
Nearby
River Flood Warnings in Arkansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.